Dr Wei Xiang

Dr Wei Xiang

Dr Wei Xiang


eMail: Wei [dot] Xiang [-at-] maths [dot] ox [dot] ac [dot] uk
Contact Form

Phone Number(s):

Reception: +44 1865 273525
Direct: +44 1865 615106

Office: S2.46

Departmental Address:

Mathematical Institute
University of Oxford
Andrew Wiles Building
Radcliffe Observatory Quarter
Woodstock Road
United Kingdom

Research Interests: 

Nonlinear Hyperbolic Conservation Laws and Multidimensional Shock Waves.

Nonlinear Equations of Hyperbolic-Elliptic Mixed Type and Related Analysis.

Mathematical Theory of Fluid Mechanics and Related Numerical Analysis

Analysis of Singularities in Nonlinear Partial Differential Equations.

Prizes, Awards and Scholarships: 

Titchmarsh Postdoctoral Research Fellowship in the Analysis of Nonlinear Partial Differential Equations.

Research Associate at Keble College.

Major/Recent Publications: 

G.-Q. Chen, M. Feldman and W. Xiang. Convexity of transonic shocks in self-similar coordinates. 2013. Preprint.

G.-Q. Chen and W. Xiang. Shock diffraction problem by convex cornered wedges for potential flows. 2013.  Preprint. Outline

B. Fang and W. Xiang. Uniqueness of transonic shocks in supersonic flow past a 2-d wedge. 2013. Preprint.

G.-Q. Chen, X. Deng, and W. Xiang. Shock di ffraction by convex cornered wedges for the nonlinear wave system.  Arch. Rational Mech. Anal. 211(1): 61-112, 2014 pdf file.

G.-Q. Chen, W. Xiang, and Y. Zhang. Weakly nonlinear geometric optics for hyperbolic systems of conservation laws. Commun. Part. Diff. Eq. 38: 1936–1970, 2013 pdf file.

G.-Q. Chen, X. Deng, and W. Xiang. Global steady subsonic flows through infinitely long nozzles for the full Euler equations. SIAM J. Math. Anal. 44 (2012), no. 4, 2888–2919. pdf file

Recent Publications (from MathSciNet): 

TCC course 'Nonlinear Methods for PDEs', Michaelmas term, 2013, with Prof. G.-Q. Chen

OxPDE Undergraduate Summer Research Projects, 2013, with Dr. Caravenna 

TT consultation sessions on B6b 'Waves and Compressible Flow', Trinity term, 2013